Texas, 2015Heavy Rain in Texas, June 20, 2015
June 20, 2015 · NWS FWD · 1 event in 1 county or zone
Rain slick roads contributed to the crash of a school bus in Lampasas County. No one was injured.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain slick roads contributed to the crash of a school bus in Lampasas County. No one was injured.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 20, 5:27 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 20, 5:27 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
627 AM CDT SAT JUN 20 2015
.AVIATION...
MINIMAL AVIATION WEATHER CONCERNS ARE EXPECTED ACROSS NORTH TEXAS
THROUGH TONIGHT WITH ONLY SCATTERED TO BROKEN MIDDLE AND UPPER
LEVEL CLOUDS AND A PREVAILING SOUTH WIND IN THE 8 TO 15 KNOT
RANGE. A FEW DAYTIME WIND GUSTS TO AROUND 20 KNOTS ARE ALSO
LIKELY.
A LACK OF FORCING AND ONLY SHALLOW MOISTURE WILL LIMIT
THUNDERSTORM FORMATION TODAY SO WILL NOT INCLUDE ANY MENTION IN
THIS FORECAST.
79
&&
.PREV DISCUSSION... /ISSUED 308 AM CDT SAT JUN 20 2015/
NOT A GREAT DEAL OF CHANGE TO THE FORECAST AS NORTH TEXAS WILL BE
BETWEEN BUILDING RIDGING TO THE WEST AND A RIDGE ACROSS THE
SOUTHEAST U.S. THIS WEAKNESS IN HEIGHTS BETWEEN THE TWO SYSTEMS
WILL ALLOW FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS OVER THE
NEXT COUPLE OF DAYS...BUT MOST AREAS WILL STAY RAIN FREE.
MORNING SATELLITE IMAGERY SHOWS SOME HIGH CLOUDINESS IN PLACE
ACROSS THE REGION. THIS IS LIKELY TO CONTINUE THROUGH MUCH OF THE
DAY AS UPPER LEVEL WINDS ARE PULLING SUBTROPICAL MOISTURE IN FROM
THE SOUTHWEST. ONLY WEAK LARGE SCALE FORCING FOR ASCENT IS
EXPECTED THIS AFTERNOON ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL
TEXAS IN ASSOCIATION WITH THE WEAK UPPER TROUGH. THIS WILL LIKELY
KEEP MOST OF THE SHOWER/THUNDERSTORM ACTIVITY TO THE SOUTH OF OUR
CWA. OUR SOUTHERN COUNTIES WILL HAVE THE BEST CHANCE TO SEE AN
ISOLATED STORM THIS AFTERNOON SO WILL INCLUDE SOME 20 POPS THERE.
ACTIVITY SHOULD BE PRIMARILY DIURNALLY DRIVEN SO TONIGHT SHOULD BE
DRY.
ON SUNDAY THE UPPER TROUGH SHOULD ACTUALLY START TO MOVE NORTHEAST
A BIT. THIS MAY SPREAD SOME WEAK LIFT A LITTLE FARTHER NORTH
ALTHOUGH LOW LEVEL MOISTURE WILL STILL BE SHALLOW. ISOLATED
THUNDERSTORMS MAY DEVELOP A LITTLE FARTHER NORTH SUNDAY AFTERNOON
AS INDICATED BY THE GLOBAL GUIDANCE. THE HIGH RESOLUTION GUIDANCE
IS PREDOMINANTLY DRY THROUGH SUNDAY. THIS IS LIKELY BECAUSE THE
WESTERN PERIPHERY OF THE 850-700MB RIDGE IS STILL IN PLACE. EITHER
WAY...COVERAGE OF STORMS SHOULD BE AROUND 20 PERCENT OR LESS SO
HAVE INCLUDED SOME 20S A LITTLE FARTHER NORTH THAN TODAY.
ENVIRONMENT IS MODERATELY UNSTABLE BOTH TODAY AND SUNDAY WITH
AROUND 2000J/KG OF MLCAPE...SUPPORTING MAINLY A DOWNBURST WIND
THREAT AND LOCALLY HEAVY RAINFALL.
AS WE GET INTO EARLY NEXT WEEK...THE CENTER OF THE 500MB RIDGE
AXIS MOVES OVER NORTH TEXAS...ALTHOUGH THE RIDGE ITSELF IS NOT
TERRIBLY STRONG. THE 850-700MB RIDGE IS STILL CENTERED TO OUR EAST
MEANING THAT LOW/MID LEVEL FLOW WILL PRIMARILY BE OUT OF THE
SOUTHEAST. THIS WILL HELP KEEP TEMPERATURES FROM GETTING TOO OUT
OF HAND BUT ALSO KEEP AMPLE HUMIDITY INTO THE REGION. SO WHILE
HIGHS NEXT WEEK WILL GENERALLY BE 90-95 DEGREES...HEAT INDEX
VALUES WILL BE NEAR OR SLIGHTLY ABOVE 100 EACH AFTERNOON.
THE NEXT CHANCE FOR RAIN MAY NOT ARRIVE UNTIL NEXT WEEKEND WHEN
THE UPPER PATTERN TRANSITIONS INTO A RIDGE OVER THE WEST COAST AND
LARGE TROUGH OVER THE EASTERN U.S. THIS WOULD PLACE NORTH TEXAS IN
A MODERATELY STRONG NORTHERLY FLOW AND COULD ALLOW SOME REMNANT
CENTRAL PLAINS COMPLEXES OF SHOWERS AND STORMS TO MOVE INTO THE
REGION.
DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 92 75 93 75 93 / 5 5 10 5 5
WACO, TX 91 75 91 73 92 / 20 10 20 10 5
PARIS, TX 89 74 92 74 92 / 5 5 10 5 5
DENTON, TX 92 74 92 74 93 / 5 5 10 5 5
MCKINNEY, TX 91 75 92 74 93 / 5 5 10 5 5
DALLAS, TX 93 76 93 75 94 / 5 5 10 5 5
TERRELL, TX 91 75 91 73 92 / 5 5 10 5 5
CORSICANA, TX 91 74 91 74 92 / 10 5 20 10 5
TEMPLE, TX 90 74 90 73 91 / 20 10 20 10 5
MINERAL WELLS, TX 92 73 91 73 92 / 5 5 10 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/91
Hazardous weather outlook, Jun 20, 2:08 AM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
308 AM CDT SAT JUN 20 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210815-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
308 AM CDT SAT JUN 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON SOUTH OF
A LINE FROM LAMPASAS TO WACO TO PALESTINE. THE PRIMARY HAZARDS
WITH ANY STORMS THAT FORM ARE CLOUD TO GROUND LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.
IN ADDITION...RIVER...CREEK...AND LAKE FLOODING CONTINUES ACROSS
SEVERAL LOCATIONS IN NORTH TEXAS. AVOID FLOODED AREAS...ESPECIALLY
WHERE WATER IS MOVING SWIFTLY. DO NOT DRIVE AROUND BARRICADES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY SOUTH OF
INTERSTATE 20 SUNDAY AFTERNOON AND AGAIN ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heavy Rain, Lampasas
- When
- June 20, 10:00 AM CST
- Where
- Lampasas County, 1.01 mi S of Lampasas
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 31.055, -98.178
Rain slick roads contributed to the crash of a school bus at U.S. Highway 281 and U.S. Highway 190 in Lampasas. No one was injured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, June 20, 20151 death · 2 injured · $475,000 · EF1 · 44 events
- Damaging Winds in North Carolina, June 20, 20151 death · $1,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 20 to 21, 2015$640,000 · 4.25 in hail · 50 events
- Tornadoes and Hail in Iowa, June 20, 2015$596,000 · EF1 · 24 events
- Tornado and Hail in Virginia, June 20, 2015$155,000 · EF0 · 68 events
- Hail and Damaging Wind in North Dakota, June 20, 2015$1.4 million · 2 in hail · 7 events
- Damaging Winds in South Dakota, June 20, 2015$700,000 · 61 kt wind · 9 events
- Hail and Damaging Winds in Illinois, June 20, 2015$215,000 · 52 kt wind · 23 events
- Flash Flooding and Damaging Winds in West Virginia, June 20, 2015$151,000 · 52 kt wind · 14 events
- Tornado and Damaging Winds in Virginia, June 20, 2015$78,000 · EF0 · 25 events
- Hail and Damaging Winds in Indiana, June 20 to 21, 2015$120,000 · 65 kt wind · 14 events
- Damaging Winds in North Carolina, June 20, 2015$76,000 · 50 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589864.